MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.During investigation, the physician hypothesized that sheath placement and anticoagulation status may have been a factor in the slow flow but could not conclusively determine the cause.(b)(4) the stealth 360tm gen2 peripheral orbital atherectomy system instructions for use manual states that slow flow and no reflow are potential adverse events that may occur and/or require intervention as a result of the use of the system.Csi id: (b)(4).
 
Event or Problem Description
A stealth orbital atherectomy device (oad) was used for treatment of heavily calcified areas in the right superficial femoral artery (sfa), popliteal artery, and tibial artery via contralateral approach.The sfa was diffusely diseased, the at was patent, and the peroneal artery was open, but flow diminished at mid-thigh.Intravenous ultrasound (ivus) verified heavy calcification in the sfa and popliteal.The physician determined that treatment of the in flow areas would be most beneficial; treatment of the tibial vessels was not planned.Ivus verified that the vessel sizing in the treatment areas was greater than 6mm.An initial bolus of 7,000 units of heparin was administered.Treatments in the sfa were performed on low, medium, and high speed.Treatment in the popliteal was performed on low and medium speed.Treatment was terminated at the level of the patella, proximal to the tibial vessels as planned.To conserve contrast, imaging was not performed.Tissue was noted on the driveshaft upon removal of the oad.Angiogram then showed occlusion of the tibial vessels.Angioplasty was performed multiple times in the at and peroneal with some improvement.After additional angioplasty both vessels were occluded again.Anticoagulation status could not be checked due to facility constraints.A 500 unit bolus of heparin was administered.Pedal access was obtained, and additional angioplasty was performed.Large flow improvement was noted in the at.Manual aspiration could not be performed due to device size.The patient was transported to the hospital for observation.At that time, the patient had flow from the sfa into the at.The patient received 9,500 units of heparin overall during the procedure.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11344348
Report Number3004742232-2021-00052
Device Sequence Number20082994
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)220731(10)334185
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number334185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight100